Question

I found out I am HIV positive on July 9,2007 and was put on Atripla. It has been working great for me, but every since I have started taking it I have had rashes come and go on my feet and ancles. Some of them are open to where I have to put a bandaid on them. I don't know if this is just a coinsedence or if it has something to do with the medication. Can you please tell me if this is something I should be worried about.

Answer

It is unlikely that the foot rash you describe is due directly to one of the medications in Atripla. You could have a fungal infection or some other condition in your feet. Sometimes those flare up after starting effective HIV medication (part of the spectrum of immune reconstitution inflammatory syndrome or IRIS). I would have your HIV specialist check your feet out. I often refer patients with a skin condition to a dermatologist to better define the diagnosis and treatment plan. KH